What causes acid reflux after gallbladder removal?
User rating for this question
Hi, I had my gallbladder taken out in Sept of 2013, it was very inflamed. IV never had pain just that i would throw and still do but not as much. I don't eat dairy products, spicy, fatty, fried and i can eat red meat, fish some pork. I know it could take time before I'm able to eat different foods and hopefully not throw up but i wanted to know if taking omeprazole 20mg or something similar, could it help me? My dr ran all the tests to ck if it was acid reflux but all was normal. I hope u can help me in someway I'm so tired of throwing up. Thanks
Posted Tue, 25 Feb 2014 in Digestion and Bowels
Answered by Dr. Sudhir 2 hours later
Brief Answer: Yes, omeprazole can help. Detailed Answer: Hello, Omeprazole can help reduce gastric irritation and prevent throwing up. Pro-motility drugs like metaclopromide increase the pressure in the lower esophageal sphincter and strengthen the contractions (peristalsis) of the esophagus..Reflux tests might miss a momentary reflux because conditions during the test are not same as your daily conditions.So a empirical try to this medication can also be given. Few more things that can help are smaller meals, avoid sleeping immediately after meal.not having too much of water with food, avoid coffee /tea after meals, avoid alcohol or smoking, have a small walk after meals, dont bend down or sitting in reclining position after meal, Sleep on right lateral side for more rapid gastric emptying , avoid carbonated beverages, avoid spicy food, avoid foods causing bloating, maintain regular bowel movements and moderate exercises can get you GIT in rhythm. Hope this answers your question.Please ask if there are doubts.Regards
Follow-up: What causes acid reflux after gallbladder removal? 11 hours later
Thank you so much! i will try these things you suggested that i didn't know about. Have a great day!
Answered by Dr. Sudhir 5 minutes later
Brief Answer: You're welcome. Detailed Answer: It was pleasure assisting you.Regards.